MAUDE Adverse Event Report: ARTHREX, INC. PERC INSERT KIT FOR 3.0MM S-TAK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. PERC INSERT KIT FOR 3.0MM S-TAK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number PERC INSERT KIT FOR 3.0MM S-TAK
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Foreign Body In Patient (2687)
Date of Event 06/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Per the facility, the device will not be returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was discovered during maude review and was received via fda medwatch letter (mw5078672) that a patient had undergone a right shoulder arthroscopy with inferior labral repair.Patient was doing well and began having increasing discomfort to this right elbow over a period of three days with significant pain and lump noted proximal to the antecubital fossa near the distal biceps tendon, with no report of injury, which prompted patient to go to the clinic.X-rays obtained in the clinic indicated obvious metal foreign body located within the right elbow.Patient was scheduled for foreign body removal from the right elbow.Op note indicated "the object was a metal nitinol guide-wire".Surgeon consulted with patient's parents.The following was also noted on the fda medwatch letter received by arthrex: event was reportable to the state of mn (4.Retention of a foreign object in a patient after surgery or other invasive procedure, excluding objects intentionally implanted as part of a planned intervention and object present prior to surgery that are intentionally retained).Device was a fragment from a percutaneous insertion kit for 3 mm suture-tak labral repair.Additional information obtained 8/17/2018: date of original surgery was (b)(6) 2018.Facility provided arthrex with a photo of the x-ray taken (b)(6) 2018 and a photo of the retained item next to a ruler after it was removed in the operating room (or) on (b)(6) 2018.Device per picture measures approximately 3.25 inches.Facility medwatch reporter states the facility is unable to send the actual retained wire to arthrex for evaluation.

Brand Name
PERC INSERT KIT FOR 3.0MM S-TAK
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7845653
Report Number1220246-2018-00622
Device Sequence Number2469034
Product Code LXH
UDI-Device Identifier00888867024151
UDI-Public00888867024151
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPERC INSERT KIT FOR 3.0MM S-TAK
Device Catalogue NumberAR-1934PI-30
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2018
Initial Report FDA Received Date09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;